Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 161, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 24, 2000, 4:53 AM CDT for Foster County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2000, 4:53 AM CDT (09:53 UTC)
- Expired
- Aug 24, 2000, 5:30 AM CDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Foster County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 100 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -420 J/kg
- Mixed-layer LCL
- 2512 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 240954 SVRBIS NDC031-241030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 453 AM CDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FOSTER COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 530 AM CDT * AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER JUANITA...OR ABOUT 41 MILES NORTH OF JAMESTOWN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLENFIELD AT 505 AM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GAKRAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4758 9875 4741 9871 4735 9853 4758 9852 WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 4:00 AM CDT, 53 minutes earlier.
Area forecast discussion, Aug 24, 4:00 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT THU AUG 24 2000 BASED ON THIS MORNINGS SEVERE CONVECTION OVER NCENTRAL ND BELIEVE THE CAP WILL EXTEND AND STRENGTHEN OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY AS THE H5 RIDGE BUILDS IN. HAVE USED ETA MODEL FOR THIS FORECAST AS IT SHOWS GOOD CONTINUITY WITH CURRENT SHORT WAVE. WILL KEEP THE FORECAST DRY TODAY AND TONIGHT. WITH STRONGER SHORTWAVE MOVING IN LATE THU NIGHT/FRIDAY WILL PUT TSRA IN ZONES AS STRONGER UVM ALONG WITH COOLING MID LEVELS MAY BREAK CAP. WILL LEAVE EXTENDED AS IS ALTHO BEST CHC PRECIP LOOKS LIKE SAT NIGHT AND AGAIN SUN NIGHT. .BIS...NONE. WA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 2:16 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 59 min |
| Aug 24, 3:13 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 47 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.